Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 10, 2014, 10:13 PM CDT for Covington County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 10:13 PM CDT (03:13 UTC)
- Expired
- Jun 10, 2014, 10:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
County Covington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS84 KJAN 110313 SPSJAN MSZ064-065-072-073-110345- MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS- 1013 PM CDT TUE JUN 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1013 PM CDT TUE JUN 10 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF MELBA AT 1013 PM CDT...MOVING EAST AT 35 MPH. PEOPLE IN SOUTHERN COVINGTON...EAST CENTRAL JEFFERSON DAVIS... NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3156 8944 3133 8946 3137 8983 3159 8978 TIME...MOT...LOC 0313Z 279DEG 29KT 3149 8968 $$ CME
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 10, 9:43 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 10, 9:43 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 943 PM CDT TUE JUN 10 2014 .UPDATE... LINE OF STORMS IS MOVING THROUGH THE ARKLAMISS...WITH SOME STRONGER CELLS IN THE HIGHWAY 84 CORRIDOR. WV IMAGERY INDICATES A DECENT S/WV ROUNDING THE BASE OF THE UPPER LEVEL LOW SITUATED OVER MISSOURI. IN RESPONSE TO THIS AND A SURFACE PRESSURE TROUGH CENTERED OVER THE I-55 CORRIDOR...SOME STRONGER SRLY RETURN FLOW AND BETTER MOISTURE RESIDE IN THE AREA NEAR COLUMBIA TO HATTIESBURG. WITH SURFACE DEWPOINTS IN THE UPPER 60S/LOWER 70S AND 25-30KTS EFFECTIVE BULK SHEAR...THERE REMAINS THE POTENTIAL FOR A STRONG/SEVERE STORM IN THE FAR SOUTH FOR THE NEXT HOUR OR TWO. HOWEVER...THE REST OF THE REGION LOOKS TO REMAIN QUIET. KEPT THUNDER IN THE SE THROUGH 04Z. POPS WENT NEAR MAV AND ADJUSTED TO CURRENT RADAR TRENDS. ONLY ADJUSTED SLIGHTLY UPWARDS IN THE E/SE DUE TO CURRENT STORMS MOVING TOWARDS THAT AREA. LOWS OVERNIGHT WENT WARMER IN THE E DUE TO LESS TIME OF CLEARING WHILE AREAS IN THE W WILL BE SLIGHTLY COOLER. MAINLY WENT NEAR MAV WITH SLIGHTLY WARMER TEMPS IN THE E. REST OF THE FORECAST IS ON TRACK. /DC/ && .AVIATION...SHRA AND ISO TSRA ACTIVITY CONTINUES TO PUSH EAST. THE MAIN ACTIVITY WILL LIKELY IMPACT THE SE PART OF THE CWA WITH JUST SOME LIGHTER SHRA ACTIVITY ACROSS THE EAST HALF. MAIN TIMING FOR THE 3 EASTERN SITES WILL BE BETWEEN 03-06Z. OUTSIDE OF THIS ACTIVITY...MOST OF THE CWA WILL SEE VFR CONDITIONS. THERE IS SOME POTENTIAL FOR MVFR VIS/CEILINGS BETWEEN 10-13Z AND THAT IS REPRESENTED IN A FEW SITES DURING THAT TIME. FOR WED...VFR CONDITIONS WILL PRIMARILY EXIST...BUT SOME PERIOD OF MVFR CEILINGS ARE POSSIBLE FOR THE EASTERN SITES BETWEEN 15-19Z. /CME/ && .PREV DISCUSSION... /ISSUED 401 PM CDT TUE JUN 10 2014/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...SWATH OF MORNING RAIN AND THUNDERSTORMS HAS MOSTLY MOVED EAST OF THE STATE THOUGH RAIN DOES CONTINUE IN THE PINE BELT. THIS WILL SLOWLY CONTINUE TO MOVE OUT OF THE REGION THROUGH THE NEXT FEW HOURS. HOWEVER...ANOTHER BROKEN LINE OF SHOWERS AND POSSIBLY A THUNDERSTORM IS MOVING THROUGH THE DELTA REGION/ALONG THE MS RIVER THIS AFTERNOON. THIS IS IN ASSOCIATION WITH THE FRONT MOVING INTO THE REGION AND COMBINING WITH SOME DAYTIME HEATING THAT HAS OCCURRED ACROSS THE DELTA. VISIBLE SATELLITE IMAGERY DEPICTS VERY WELL THE SWIRL OF THE UPPER LOW ACROSS ARKANSAS AND THE CU FIELD OUTSIDE OF THE LOWER CLOUDS IN THE EAST FROM THE RAIN SHIELD. THIS LINE OF SHOWERS HAS FORMED ALONG A DIFFERENTIAL HEATING BOUNDARY AS WELL AS THE FRONT AS PEAKS OF SUN HAVE BEEN TRYING TO BREAK THROUGH THIS AFTERNOON. DUE TO THE STABILIZATION OF THE ATMOSPHERE FROM EARLIER STORMS...NOT EXPECTING ANYTHING STRONG OR SEVERE AS THIS LINE MOVES TO THE EAST. THE PESKY UPPER LOW FINALLY MOVES OFF TO THE NORTHEAST LATER TONIGHT INTO WEDNESDAY...BRINGING THE UPPER TROUGH THROUGH THE REGION. THERE IS SOME CHANCE FOR SHOWERS IN THE EAST ON WEDNESDAY BUT MOST OTHER LOCATIONS SHOULD REMAIN DRY. AFTER THIS...WE WILL FINALLY GET A CHANCE TO DRY OUT FOR A FEW DAYS AS SHORTWAVE RIDGING MOVES OVER THE REGION. THIS WILL KEEP MOST CONVECTION AT BAY BUT GRADUALLY ALLOW US TO WARM BACK INTO THE LOWER 90S. HOWEVER...MODEL SOUNDINGS SHOW A DROP IN PRECIPITABLE WATER VALUES THROUGH THURSDAY...DOWN TO NEAR 1.2 INCHES. DEWPOINTS ARE PROGGED TO BE IN THE LOWER TO MID 60S AND THUS HEAT INDICES WILL BE FAIRLY NEGLIGIBLE THROUGH THE SHORT TERM. ANOTHER SHORTWAVE TROUGH AND SFC LOW WILL DIVE SOUTH TOWARD THE REGION THURSDAY NIGHT AND ESPECIALLY FRIDAY. THIS WILL BE OUR NEXT BEST CHANCE FOR RAIN. CLOUDS AND SOME RAIN WILL BE POSSIBLE LATE THURSDAY NIGHT IN THE DELTA. /28/ LONG TERM...FRIDAY THROUGH TUESDAY...ANOTHER SHORTWAVE APPROACHING FROM THE NORTHWEST WILL WARRANT RAIN CHANCES OVERNIGHT ACROSS THE NORTHWEST PORTIONS OF OUR AREA. MODELS STILL DIFFER WITH THE EVOLUTION OF THIS WAVE BUT RAIN CHANCES WILL INCREASE FRIDAY. THE GFS STILL HAS A DEEPER SURFACE LOW THAN THE ECMWF BUT THE TWO MODELS HAVE FLIPPED FROM LAST NIGHT'S RUN WITH THE GFS NOW CLOSING OFF A WEAK MID LEVEL LOW OVER OUR CWA FRIDAY AND FILLING THE SURFACE LOW WITH NO FROPA ACROSS OUR CWA. THE ECMWF SWINGS THE SHORTWAVE TROUGH EAST AND CLOSES OFF A LOW OVER SOUTHWEST GEORGIA SATURDAY. IT APPEARS RAIN CHANCES WILL REMAIN OVER MOST OF OUR CWA INTO SUNDAY. MID LEVEL RIDGING STRENGTHENS OVER OUR CWA FROM THE SOUTHWEST MONDAY INTO TUESDAY CULMINATING IN A 592DAM HIGH OVERHEAD BY TUESDAY AFTERNOON. OVER THE SAME PERIOD SURFACE RIDGING WILL CONTINUE JUST SOUTH OF OUR CWA ALONG THE GULF COAST. AFTERNOON HIGHS WILL TOP OUT IN THE LOWER 90S AND LEAD TO DIURNALLY DRIVEN ISOLATED COVERAGE OF STORMS TUESDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 86 66 91 / 20 12 5 8 MERIDIAN 67 87 63 91 / 43 27 11 10 VICKSBURG 64 87 63 89 / 12 6 4 7 HATTIESBURG 68 89 67 92 / 48 26 13 6 NATCHEZ 66 87 65 90 / 14 6 6 3 GREENVILLE 65 84 65 91 / 12 12 3 8 GREENWOOD 65 84 64 90 / 20 22 7 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/CME/28/22
Hazardous weather outlook, Jun 10, 2:17 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 217 PM CDT TUE JUN 10 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 217 PM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 10, 5:07 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 S FOREST 32.28N 89.49W
06/09/2014 E0.88 INCH SCOTT MS PUBLIC
REPORT OF NICKEL SIZE HAIL ON BLACKWELL DRIVE.
&&
DCOXSpecial weather statement, Jun 10, 7:30 PM CDT, 2 hours 43 minutes before
MSZ048-049-110100- RANKIN MS-HINDS MS- 730 PM CDT TUE JUN 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 730 PM CDT TUE JUN 10 2014 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM FLOWOOD TO TERRY AT 730 PM CDT...MOVING EAST AT 35 MPH. PEOPLE IN SOUTHEASTERN HINDS AND SOUTHWESTERN RANKIN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3236 8991 3207 9003 3205 9035 3237 9023 TIME...MOT...LOC 0030Z 270DEG 29KT 3234 9013 3207 9028 MRM
Special weather statement, Jun 10, 8:26 PM CDT, 1 hour 47 minutes before
MSZ050-110155-
SCOTT MS-
826 PM CDT TUE JUN 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CDT TUE JUN 10 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM BRANCH TO 7 MILES WEST OF PULASKI AT 826 PM CDT...
MOVING EAST AT 25 MPH.
PEOPLE IN WESTERN SCOTT COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3223 8952 3222 8961 3222 8973 3236 8973
3237 8974 3251 8973 3252 8950
TIME...MOT...LOC 0126Z 279DEG 22KT 3243 8969 3224 8970
MRMSpecial weather statement, Jun 10, 8:47 PM CDT, 1 hour 26 minutes before
MSZ054-055-062-063-110220-
SIMPSON MS-LINCOLN MS-LAWRENCE MS-COPIAH MS-
847 PM CDT TUE JUN 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
847 PM CDT TUE JUN 10 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER OMA AT 848 PM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN COPIAH...NORTHERN LAWRENCE...EXTREME
NORTHEASTERN LINCOLN AND SOUTHWESTERN SIMPSON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3180 9029 3192 9004 3176 8997 3169 8997
3168 8999 3163 9022
TIME...MOT...LOC 0148Z 249DEG 23KT 3175 9015
MRMSpecial weather statement, Jun 10, 10:13 PM CDT, 0 minutes before
MSZ064-065-072-073-110345- MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS- 1013 PM CDT TUE JUN 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1013 PM CDT TUE JUN 10 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF MELBA AT 1013 PM CDT...MOVING EAST AT 35 MPH. PEOPLE IN SOUTHERN COVINGTON...EAST CENTRAL JEFFERSON DAVIS... NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3156 8944 3133 8946 3137 8983 3159 8978 TIME...MOT...LOC 0313Z 279DEG 29KT 3149 8968 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:30 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Jun 10, 8:26 PM CDT | Special Weather Statement | JAN | Scott | 29 min |
| Jun 10, 8:47 PM CDT | Special Weather Statement | JAN | Simpson | 33 min |
| Jun 10, 9:00 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Jun 11, 7:09 AM CDT | River Flood Warning | JAN | Sunflower | 3 days |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.